Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter 
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Substance Use and HIVSubstance Use and HIV
         
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Just found out man I'm dating is on Atroiza

Aug 13, 2018

I have been dating a man for almost 2 years now and found hat he is using atroiza. What are the chances that I could get the virus?

Response from Dr. Fawcett

Thanks for writing.

There are several important issues to consider here. As far as your chances of seroconverting, if your partner is consistently taking his medication and if his viral load is undetectable, there is NO chance that you could get the virus. Knowing his viral load is.

Of course you can protect yourself with condoms, although I understand that being with someone for two years means that trust has been established (more on that in a second). I'm not sure what country you live in but if PrEP (pre-exposure prophylaxis) is available I would suggest that you take it. It is an HIV medication (Truvada) that prevents seroconversion. In any case, you should get tested so you know your status for certain, and create an ongoing testing plan (for example every three months).

Finally, you and your partner need to have some serious discussions. It is inexcusable, in my opinion, for someone not to disclose their HIV status - especially after such a long period of time. I understand that because of fear, stigma and rejection many people are reluctant to do this, but you have a right to know, even if he is undetectable.

This has created a major violation of trust in your relationshiop that needs to be addressed or it will undermine both your level of emotional intimacy (if not sexual) and the ability to further deepen your relationship. I have found that such discussions are usually best handled when they can be moderated by a trusted person, a counselor, or your doctor.

All the best,

David



Previous
Inside of arm very stiff and hard extremely swollen and red and with heat
Next
Perianal fistula & HIV - t-cells dropping

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement